Next Article in Journal / Special Issue
Foundations of Inference
Previous Article in Journal / Special Issue
Axiomatic of Fuzzy Complex Numbers
Communication

Introduction to the Yang-Baxter Equation with Open Problems

Institute of Mathematics of the Romanian Academy, P.O. Box 1-764, Bucharest, Romania
Axioms 2012, 1(1), 33-37; https://doi.org/10.3390/axioms1010033
Received: 29 March 2012 / Revised: 17 April 2012 / Accepted: 18 April 2012 / Published: 26 April 2012
(This article belongs to the Special Issue Axioms: Feature Papers)
The Yang-Baxter equation first appeared in theoretical physics, in a paper by the Nobel laureate C. N. Yang, and in statistical mechanics, in R. J. Baxter’s work. Later, it turned out that this equation plays a crucial role in: quantum groups, knot theory, braided categories, analysis of integrable systems, quantum mechanics, non-commutative descent theory, quantum computing, non-commutative geometry, etc. Many scientists have found solutions for the Yang-Baxter equation, obtaining qualitative results (using the axioms of various algebraic structures) or quantitative results (usually using computer calculations). However, the full classification of its solutions remains an open problem. In this paper, we present the (set-theoretical) Yang-Baxter equation, we sketch the proof of a new theorem, we state some problems, and discuss about directions for future research. View Full-Text
Keywords: Yang-Baxter equation; set-theoretical Yang-Baxter equation; algebra structures; Hopf algebras; quantum groups; relations on sets Yang-Baxter equation; set-theoretical Yang-Baxter equation; algebra structures; Hopf algebras; quantum groups; relations on sets
MDPI and ACS Style

Nichita, F. Introduction to the Yang-Baxter Equation with Open Problems. Axioms 2012, 1, 33-37. https://doi.org/10.3390/axioms1010033

AMA Style

Nichita F. Introduction to the Yang-Baxter Equation with Open Problems. Axioms. 2012; 1(1):33-37. https://doi.org/10.3390/axioms1010033

Chicago/Turabian Style

Nichita, Florin. 2012. "Introduction to the Yang-Baxter Equation with Open Problems" Axioms 1, no. 1: 33-37. https://doi.org/10.3390/axioms1010033

Find Other Styles

Article Access Map by Country/Region

1
Only visits after 24 November 2015 are recorded.
Back to TopTop